Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 438, NWS Tallahassee, FL

August 27, 2015Lafayette County, Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 27, 2015, 3:42 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2015, 3:42 PM EDT (19:42 UTC)
Expired
Aug 27, 2015, 4:09 PM EDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lafayette County, FL, Taylor County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2200 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS52 KTAE 271942
SVRTAE
FLC067-123-272030-
/O.NEW.KTAE.SV.W.0438.150827T1942Z-150827T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EDT THU AUG 27 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
  WEST CENTRAL LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 430 PM EDT

* AT 341 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
  SOUTHWEST OF MAYO...AND MOVING NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERRY...SMITH...TOWNSEND...FOLEY...FENHOLLOWAY...BUCKVILLE...CARBUR
  AND ATHENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 2989 8330 2989 8344 3015 8358 3016 8325
TIME...MOT...LOC 1941Z 168DEG 6KT 2997 8337 

$$

9-FOURNIER
2 follow-up statements
114 
WWUS52 KTAE 272000
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT THU AUG 27 2015

FLC067-123-272030-
/O.CON.KTAE.SV.W.0438.000000T0000Z-150827T2030Z/
TAYLOR FL-LAFAYETTE FL-
400 PM EDT THU AUG 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL TAYLOR AND WEST CENTRAL LAFAYETTE COUNTIES...

AT 359 PM EDT...DOPPLER RADAR CONTINUED TO INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OF 60
MPH. THIS STORM WAS LOCATED 12 MILES WEST OF MAYO...MOVING NORTH AT 5
MPH.

LOCATIONS IMPACTED INCLUDE...
BUCKVILLE...SMITH...TOWNSEND AND FENHOLLOWAY. 

LAT...LON 2999 8332 2999 8344 3015 8358 3016 8325
TIME...MOT...LOC 1959Z 168DEG 6KT 3000 8338 

$$

9-FOURNIER
931 
WWUS52 KTAE 272009
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT THU AUG 27 2015

FLC067-123-272018-
/O.CAN.KTAE.SV.W.0438.000000T0000Z-150827T2030Z/
TAYLOR FL-LAFAYETTE FL-
409 PM EDT THU AUG 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAYLOR AND WEST
CENTRAL LAFAYETTE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2999 8332 2999 8344 3015 8358 3016 8325
TIME...MOT...LOC 2006Z 168DEG 6KT 3002 8338 

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:43 AM EDT, 5 hours 59 minutes earlier.

Area forecast discussion, Aug 27, 9:43 AM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 AM EDT THU AUG 27 2015

.Near Term [Through Today]...

The 8 am regional surface analysis showed a quasi-stationary front
from a weak frontal wave just off the SC coast, through Brunswick,
GA, through Cross City, FL, and into the eastern Gulf of Mexico.
Vapor imagery and upper air data showed abnormally dry air west of
this front, with Precip Water values 50% below climo levels in the
FL Panhandle and southeast AL. However, they were only slightly
below climo in north FL and southeast GA, and we expect this
deeper moisture to gradually shift westward later today.
Scattered showers and thunderstorms will affect areas around
Valdosta and Cross City this afternoon. Although high
temperatureswill be a little above average (lower to mid 90s), the
low humidity will make it feel a little more comfortable.

&&

.Prev Discussion [650 AM EDT]...

.Short Term [Tonight Through Saturday]...

A large, elongated area of +PV stretches southwest from the
Northeast, through the Tennessee Valley, to the north-central Gulf
of Mexico. Associated with it is a highly amplified trough east of
the Mississippi river. Over the next couple of days, the +PV
anomaly will split, with the northern stream trough retreating
northward and a cutoff low meandering over the north-central Gulf
and adjacent land areas. At the surface, a disturbed (or wavy)
area of high pressure will prevail. South/southeasterly steering
flow will favor a couple of our wettest seabreeze regimes, and
will likely be enhanced, not following the conceptual model for
that regime due to the nearby upper low. PoPs will be higher than
normal area-wide, with the wetter of the two days being Saturday.
Tonight will likely be our last "cool" night, with morning lows on
Friday expected in the upper 60s to lower 70s (coolest to the
northwest). With higher than normal PoPs, expected afternoon highs
to reach their climatological averages, or the lower 90s.

.Long Term [Saturday Night Through Thursday]...

The extended range forecast has a great deal of uncertainty as it
will depend on the eventual track of Erika. At this time, the
bulk of the numerical and statistical models favor a track through
the western Atlantic, along the eastern coast of Florida. While
this would favor much lower rain amounts locally, the current
track would still yield showers and thunderstorms in the
convergent northeasterly flow on the west side of Erika. The
extended forecast currently advertises above average PoPs with
temperatures near seasonal averages.

.Aviation...
[Through 12Z Friday]...

VFR conditions are expected to persist at area terminals through
12Z Friday, except for the possible exception of VLD where we
have a PROB30 from 23-03Z for thunderstorms with visibility
reduced to 5sm along with variable winds with gusts to 25 knots
possible in and near thunderstorms. Otherwise winds are will be
somewhat variable and light. Low ceilings are not expected.

.Marine...

Light winds and low seas will prevail through the weekend.

.Fire Weather...

Fire weather concerns will be limited across the Tri-state area as a
moist flow returns to the area on Friday. Until then, minimum
humidities this afternoon will generally be in the mid 30s with an
area of humidities ranging from 25 to 30 percent over north-central
Florida stretching into extreme southeast Alabama and southwest
Georgia. High dispersion values are forecast Friday over the Florida
Panhandle. Minimum humidities are expected to rise above 50 percent
Friday and remain elevated through the weekend.  Winds will remain
light. We also expect increasing rain chances beginning in the east
today but spreading across the area Friday through the weekend.

.Hydrology...

Starting tomorrow we'll be transitioning to a wetter pattern, with
rain expected through at least the weekend. On average, rainfall
amounts through the weekend will have little to no impacts on area
rivers. Depending on the eventual track of Erika, rainfall amounts
could drastically increase into next week. However, Erika's
current track will have only a minimal impact w.r.t. to rainfall
locally.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   94  71  91  74  89 /  10  10  50  20  60
Panama City   87  73  88  75  86 /   0   0  30  20  60
Dothan        92  69  90  72  87 /   0   0  30  20  50
Albany        92  71  90  72  89 /  10  10  40  20  60
Valdosta      92  72  91  73  90 /  30  20  50  20  60
Cross City    92  72  90  73  89 /  50  30  60  20  50
Apalachicola  89  73  88  76  86 /   0  10  40  30  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...FOURNIER
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...JACKSON
MARINE...HARRIGAN
FIRE WEATHER...JACKSON
HYDROLOGY...HARRIGAN

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.